# SDR CA000614057

- Difficulty date: June 2, 2000
- Submitted: July 5, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,813 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 1426200113
- Condition: Failed
- Location: Instrument Panel
- Component: Directional Gyro, Edoairexxxxx, H000B12
- Stage of operation: CR
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHEN RE-SETTING COURSE,  PILOT HAD LET-GO SETTING KNOB WHICH SNAPPED BACK IN PLACE.  LATER DIRECTIONAL GYRO WOULD NOT FOLLOW COURSE CHANGE UNLESS PILOT HELD KNOB PULLED OUT.   EVIDENTLY, KNOB SPRING BROKE INSIDE.  INSTRUMENT TECHNICIAN STATED KNOB SHOULD NOT BE LET GO TO SNAP IN BUT BE FOLLOWED IN.
